Thunderstorm Wind, Muhlenberg
- When
- July 29, 4:58 PM CST
- Where
- Muhlenberg County, Greenville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 37.200, -87.180
Trees were reported down.
A broken line of thunderstorms accompanied a cold front as it moved southeast across western Kentucky. An isolated storm produced marginally severe wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A broken line of thunderstorms accompanied a cold front as it moved southeast across western Kentucky. An isolated storm produced marginally severe wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 29, 2:35 PM CST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
335 PM CDT WED JUL 29 2015
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 257 PM CDT WED JUL 29 2015
ANOTHER VERY HOT AND HUMID DAY WILL SPILL INTO THE EARLY EVENING
OVER MANY LOCATIONS. MID AFTERNOON HEAT INDICES ONCE AGAIN ROSE
INTO THE 105 TO 115 DEGREE RANGE FOR SEVERAL HOURS. A BONAFIED
COLD FRONT SHOULD FINALLY EXIT THE REGION EARLY TONIGHT. COOLER
CONDITIONS WILL PROBABLY LAG THIS FRONTAL PASSAGE A BIT...BUT IN
ESSENCE THE FRONT SHOULD SERVE TO BRING AN END TO THE CURRENT HEAT
WAVE. BROKEN LINE OF THUNDERSTORMS WILL LIKELY ACCOMPANY THIS
FRONTAL PASSAGE...BUT UPPER SUPPORT AND WIND FIELDS WILL REMAIN
WEAK AND LOW LVL CONVERGENCE SHOULD PRECLUDE A WIDESPREAD SEVERE
THREAT.
MUCH NICER MID SUMMER TIME WEATHER SHOULD FOLLOW BEHIND THE FRONT
ON THURSDAY/FRIDAY AS HIGH PRESSURE PUSHES EASTWARD THROUGH THE
MISSOURI VALLEY AND NORTHERLY WINDS USHER MORE COMFORTABLE
HUMIDITY INTO THE REGION. HIGH TEMPS WILL ALSO FALL BACK INTO THE
UPPER HALF OF THE 80S TO NEAR 90 THURSDAY. EVEN THOUGH ACTUAL
TEMPERATURES MAY EASE BACK INTO THE LOWER 90S ON FRIDAY...HUMIDITY
LEVELS SHOULD BE HELD AT BAY.
.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 333 PM CDT WED JUL 29 2015
SURFACE HIGH PRESSURE CENTERED WEST OF THE PAH FORECAST AREA WILL
KEEP NORTHWEST TO NORTH WINDS ACROSS OUR REGION ON SATURDAY. THIS
WILL KEEP DEW POINTS IN THE MIDDLE TO UPPER 60S, WITH HIGHS IN THE
UPPER 80S TO AROUND 90 DEGREES. MODELS SHOW THE HIGH SLIDING EAST OF
OUR REGION LATE SATURDAY NIGHT INTO SUNDAY, WHICH WILL SHIFT WINDS
BACK TO THE SOUTH. DEW POINTS WILL CREEP UP A COUPLE OF DEGREES,
BUT OVERALL THE SLIGHTLY COOLER AND LESS HUMID AIR MASS WILL REMAIN
WELL INTO THE WORK WEEK.
A CHANCE OF SHOWERS AND THUNDERSTORMS WILL SLIP BACK INTO OUR
NORTHERN COUNTIES MONDAY NIGHT AS A FRONT SLIDES SOUTH TOWARD OUR
REGION. SHOWER AND THUNDERSTORM CHANCES WILL SPREAD ACROSS OUR
ENTIRE AREA TUESDAY, AND THE FRONT WILL KEEP PRECIPITATION CHANCES
IN OUR FORECAST THROUGH MID WEEK. THE BEST CHANCES SO FAR LOOK TO
BE WEDNESDAY.
&&
.AVIATION...
ISSUED AT 313 PM CDT WED JUL 29 2015
A COLD FRONT WILL CROSS THE SITES THIS AFTERNOON. A BROKEN LINE OF
THUNDERSTORMS MAY ACCOMPANY ITS PASSAGE. VFR CONDITIONS AND LIGHT
NLY WINDS SHOULD FOLLOW AFT 00Z.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR ILZ088-
089-092>094.
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ILZ087-090-091.
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR MOZ086-
087-100-107>112-114.
IN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR INZ081-082-085>088.
KY...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR
KYZ001>006.
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KYZ007>022.
&&
SHORT TERM...MEFFERT
LONG TERM...RSTHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 327 AM CDT WED JUL 29 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-300830- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 327 AM CDT WED JUL 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT MORE DANGEROUS HEAT AND HUMIDITY IS EXPECTED TODAY...WITH AFTERNOON HEAT INDICES EXPECTED TOPPING OUT IN THE 105 TO 115 RANGE. PLEASE SEE THE LATEST EXCESSIVE HEAT WARNING AND HEAT ADVISORY PRODUCTS FOR ADDITIONAL INFORMATION ON THIS HEAT WAVE. ISOLATED TO SCATTERED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE...MAINLY TODAY WITH THE PASSAGE OF A COLD FRONT. FLOODING CONTINUES ON THE MISSISSIPPI AND WABASH RIVERS. PLEASE REFERENCE THE LATEST RIVER FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FLOODING CONTINUES ON THE MISSISSIPPI AND WABASH RIVERS. PLEASE REFERENCE THE LATEST RIVER FLOOD STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JP
The Ft Campbell radar (KHPX), 52 km away, was scanning. The volume nearest the first event began at 22:59 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2015Every state in 2015This day in weather historyWarnings in Kentucky, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587204.